Does IUD = ACNE?

  1. Sign up to become a TPF member, and most of the ads you see will disappear. It's free and quick to sign up, so join the discussion right now!
    Dismiss Notice
  2. Save 25% off all Jeans at Nordstrom. Sale ends Sunday at noon EST. Click or tap to shop the sale!
    Dismiss Notice
Our PurseForum community is made possible by displaying online advertisements to our visitors.
Please consider supporting us by disabling your ad blocker. Thank you!
  1. I have had an IUD/IUC for 6 years now, (the Mirena). And I had it replaced with a new one a year ago. But I have really noticed maybe a year ago my face has had more acne than I have had in the past.
    So I am thinking about getting it removed again and try it without to see how my face improves.
    Anyone with a history of getting acne with this device and it clearing up after removal??
     
  2. I have a copper IUD,(4yrs now) and i dont get acne, there no hormones at all, i played with bc for 5 yrs before getting it and iam so glad i got the copper one,, plus iam pretty sure it last 10yrs or maybe 12,,i did get acne with all other bc i tried
     
  3. i have the 5 yr one (can't remember the name) but my face has been breaking out ever since! i thought it was just my hormones after having my dd b/c my face and chest broke out while i was prego but now i'm starting to think its the IUD! i have to have it taken out in Dec b/c my 5 yrs are up so i'll keep ya posted!
     
  4. I highly doubt it, but call your gyn and ask if they have ever heard of that - usually acne improves...
     
  5. It is probably a person to person thing. My friend had the copper one and she had severe acne and once it was removed it started clearing up.
    I'm on my 2nd one, I don't remember my first one making me break out though. They are both the 5 year ones
     

  6. It's a bit odd that your friend thinks the copper one gave her acne. I mean I believe you completely but just from what my gynocologist told me when I was researching up on which IUD to choose, it sounds highly unlikely. They are non-hormonal, just a piece of copper vs. mirena which is actually hormonal birth control, so if anything copper ones being non-hormonal should not break you out. Copper is an essential element in our body as well, so the only other thing I could think of maybe the levels of copper caused her to break out ?


    My doctor also said that hormonal IUDs shouldn't cause break outs either because the hormones are not dispersed into your blood to circulate throughout your body. That's how I understood it. Maybe you better check with th OBGYNe medical professional if you are seriously concerned. Hope you figure it out ! ;)
     
  7. The Mirena gave me very, very bad acne! So does the pill when I take it. It doesn't matter what brand w/ the pill either. The Mirena also really messed w/ my hair. Good luck.
     
  8. Most definitely an IUD can cause acne (typically an IUD with hormones). I had perfect skin, had Mirena inserted, and ended up with horrible acne. I tried lots of OTC things to clear it up and nothing worked. After a few months I called my GYN and he said that yes, acne is a common side effect of Mirena. I had it removed right away and my skin went back to normal.
     
  9. If you google Mirena and acne, there are lots of sites where people have found help for acne from Mirena, and then lots who had it clear up after getting it - all depends on your system I guess. Anyways, google it and see if there is something that might help - one person took low dose BC pills for a few months and cleared up the problem - helped level out hormones.
     
  10. YES! i am going to ask my gyn to prescribe a low estrogen pill to counteract it. it's horrible!
     
  11. I'm confused? If you use a low dose pill to clear up acne on an IUD, then why not just take the low dose pill and get rid of the IUD? It seems to be a bit redundant to use both when either one does the job...
     
  12. I sucked at remembering to take the pill sometimes...IUD...it's there to stay. If she forgets to take a pill for acne...another bump on the face..forget to take the pill for birth control she may end up with a nice little baby bump that she was trying to avoid all along.

    Sometimes it is okay to be redundant.